Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the repercussions of the accidental contact of Voltaren gel in eyes?

Answered by
Dr.
Dr. Rovena Murati

General & Family Physician

Practicing since :2013

Answered : 1243 Questions

default
Posted on Mon, 19 Oct 2015 in General Health
Question: Hi, I got a melted volatern 50mg suppository in my eye, washed it out and i can see just fine, i just want to know if your eyes can absorb drugs and if i should be worried at all.
doctor
Answered by Dr. Rovena Murati 1 hour later
Brief Answer:
detailed below.

Detailed Answer:
Hello.

Welcome to Healthcare Magic.

I read carefully your query and I can understand your concern.

The conjunctiva in the eye can absorb drugs in forms of gels and eye drops.Voltaren (Diclofenac) is an anti inflammatory drug and it is available in eye drops too.It is used to treat pain,redness and swelling after some eye surgeries.So the absorption of Voltaren won't cause any major problem.
The accidental contact of Voltaren gel with eyes can cause eye irritation with redness and swelling but since you don't have any symptom of irritation and you can see just fine,you don't need to worry.

Hope it helps.
Please feel free to ask for every question you might have.

Kind regards,
Dr.Rovena Murati
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Eye irritation

doctor1 MD

Am querying current line of thinking by several consultants. Admitted to hospital May 2011; lumbar puncture showed elevated CSF protein of 1088 mg/L with 228 white cells, 95% lymphocytes. The working diagnosis was viral meningitis, and I was discharged after 2 days aciclovir. Negative for herpes simplex virus 1 and 2. Developed infection in leg early October 2011, followed by painful groin, then ulcers either side of scrotum - non painful, and diagnosed as shingles. Mid October 2011, following tinitus, buzzing , hearing different frequencies, then vertigo, admitted for 2 weeks in ID ward...CSF showed 614 white cells with 90% lymphocytosis. CSF protein raised at 1335 mg/L. Tested for everything under the sun, incl. HIV, syphillis, Lyme disease, Cat scratch fever (leg infection thought to have been through an insect bite). All negative, incl. ANA. Chest x-ray, MRI scan of brain and whole spine also negative. Admitted again 26th December 2011, aciclovir for seven days, now back home feeling well, if a little tired. Current thought is Mollarets meningitis, but more recently, rheumatology dept. thinking Behcets syndrome, as I suffer from mouth ulcers. My contention is this; I have sufferd from mouth ulcers since a teenager taking exams at school. If I have a job interview, I will get mouth ulcers after @ 48 hours. Dentist thinks stress induced, as do I. I have no aching joints and no eye irritation, also, just found out that HLAB51 negative. I am a 42 year old British male and caucasian. I can t help feeling there s a square peg being pushed into a round hole here. What about migraine; the tinitus, buzzing and vertigo? Also, I took a non-steroidal (Ibuprofen) prior to the first two episodes. Bickerstaff s encephalitis sounds just as plausible as Behcets...or am I in denial? I would appreciate any advice, even if it s to simply face the music . Thank you for your time.

doctor1 MD

I just noticed a subconjunctival hemmorage in my right eye..under the lid so you can't really see it unless I look up. My vision is okay. Could the following have caused it? I was carrying heavy bags the other day and then strained my back muscle...

doctor1 MD

Is there a medicine for a an eye irritation like a sty?

doctor1 MD

My mother is displaying symptoms of an allergic reaction that seem to come and go. Hot flashes, tingling , swollen lips, eye irritation and a weakness and tingling in her arms and legs. We went to Dr. Antishestimine level was high,she is feeling a...

doctor1 MD

I'm am 20 years old, I've been having stomach discomfort ever since returning from Cuba ( don't know if that matters) the pain has been followed by cramps and churning. I now have an inflamed rectum and there is blood after I wipe, your thoughts? Also been having lung pain from time to time and eye irritation.

doctor1 MD

I have been suffering from chest pain (infrequent) for the last two weeks..My ECG is normal..When I am tested for Thyroid, TSH is 53 and diagnosed with hyphothyroid..Is my chest discomfort because of this? I also do have dry skin, hair loss, eye irritation.

doctor1 MD

my daughter is suffering from irritation in nose , running nose, eye irritation every morning daily and whenever she wake up after sleep she experience this. so after woke up she used to close her nose with some cloth or tissue to avoid sneezing . i dont know which specialist doctor i should consult and what is the solution for this problem. please advice me for remedy